Alert archive / Vermont / River Flood Warnings in 2019
River Flood Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 20, 2019, 5:51 AM EDT for Orleans County, Vermont. It took effect at Apr 20, 2019, 6:42 AM EDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2019, 5:51 AM EDT (09:51 UTC)
- In effect from
- Apr 20, 2019, 6:42 AM EDT
- Expired
- Apr 21, 2019, 5:50 AM EDT
- In force
- 23 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Orleans County, VT
The radar
The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missisquoi River at North Troy (NTYV1). The gauge peaked at 10.21 ft at Apr 20, 2019, 7:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04293000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
072
WGUS41 KBTV 200951
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Burlington VT
551 AM EDT Sat Apr 20 2019
...The National Weather Service in Burlington has issued a flood
warning for the following rivers in Vermont...
Missisquoi River Near North Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-210651-
/O.NEW.KBTV.FL.W.0013.190420T1042Z-190421T0651Z/
/NTYV1.1.ER.190420T1042Z.190420T1800Z.190421T0051Z.NO/
551 AM EDT Sat Apr 20 2019
The National Weather Service in Burlington has issued a
* Flood Warning for
The Missisquoi River Near North Troy.
* until late tonight...Or until the warning is cancelled.
* At 5:30 AM Saturday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this morning and continue
to rise to near 10.9 feet by this afternoon. The river will
fall below flood stage this evening.
* Impact...At 11.0 feet...Water will inundate River Road between Troy
and North Troy, as well as portions of Loop Road in Westfield and
Troy. Water will cover portions of Route 100 near Troy, and well
upstream near Lowell. There will be widespread flooding of
lowlands, fields, and pastures along the Missisquoi from Lowell to
North Troy.
&&
LAT...LON 4501 7245 4501 7230 4472 7241 4476 7254
$$3 follow-up statements
380
WGUS81 KBTV 201739
FLSBTV
Flood Statement
National Weather Service Burlington VT
139 PM EDT Sat Apr 20 2019
...The Flood Warning continues for the following rivers in Vermont...
Missisquoi River Near North Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-211221-
/O.EXT.KBTV.FL.W.0013.000000T0000Z-190421T1221Z/
/NTYV1.1.ER.190420T1241Z.190421T0000Z.190421T0621Z.NO/
139 PM EDT Sat Apr 20 2019
The Flood Warning continues for
The Missisquoi River Near North Troy.
* At 12:30 PM Saturday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.8 feet by
this evening. The river will fall below flood stage after
midnight Sunday.
* Impact...At 9.0 feet...Water floods farmlands along the Missisquoi
River from Lowell to North Troy. Low lying portions of Loop Road
near Troy and Westfield will flood, as well as portions of River
Road from Troy to North Troy.
&&
LAT...LON 4501 7245 4501 7230 4472 7241 4476 7254
$$028
WGUS81 KBTV 210012
FLSBTV
Flood Statement
National Weather Service Burlington VT
812 PM EDT Sat Apr 20 2019
...The Flood Warning continues for the following rivers in Vermont...
Missisquoi River Near North Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-211843-
/O.EXT.KBTV.FL.W.0013.000000T0000Z-190421T1843Z/
/NTYV1.1.ER.190420T1241Z.190420T2300Z.190421T1243Z.NO/
812 PM EDT Sat Apr 20 2019
The Flood Warning continues for
The Missisquoi River Near North Troy.
* At 7:30 PM Saturday the stage was 10.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Sunday morning.
* Impact...At 11.0 feet...Water will inundate River Road between Troy
and North Troy, as well as portions of Loop Road in Westfield and
Troy. Water will cover portions of Route 100 near Troy, and well
upstream near Lowell. There will be widespread flooding of
lowlands, fields, and pastures along the Missisquoi from Lowell to
North Troy.
&&
LAT...LON 4501 7245 4501 7230 4472 7241 4476 7254
$$437
WGUS81 KBTV 210950
FLSBTV
Flood Statement
National Weather Service Burlington VT
550 AM EDT Sun Apr 21 2019
...The Flood Warning is cancelled for the following rivers in
Vermont...
Missisquoi River Near North Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-211020-
/O.CAN.KBTV.FL.W.0013.000000T0000Z-190421T1843Z/
/NTYV1.1.ER.190420T1241Z.190420T2300Z.190421T0750Z.NO/
550 AM EDT Sun Apr 21 2019
The Flood Warning is cancelled for
The Missisquoi River Near North Troy.
* At 5:30 AM Sunday the stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 3:50 AM Sunday.
* Forecast...The river will continue to fall to 5.3 feet by Monday
morning.
* Impact...At 9.0 feet...Water floods farmlands along the Missisquoi
River from Lowell to North Troy. Low lying portions of Loop Road
near Troy and Westfield will be flooded, as well as portions of River
Road from Troy to North Troy.
&&
LAT...LON 4501 7245 4501 7230 4472 7241 4476 7254
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 20, 4:12 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 20, 4:12 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 412 AM EDT Sat Apr 20 2019 .SYNOPSIS... The potential for flooding will exist today through early Sunday as rivers and streams continue to rise in response to moderate to heavy rainfall and snowmelt. While the rainfall gradually tapers off today...warm temperatures in the higher elevations will allow for more snowmelt and thus the potential for additional flooding across the North Country. && .NEAR TERM /THROUGH SUNDAY/... As of 412 AM EDT Saturday...Flood Watch remains in place. Rises on area waterways continue early this morning across the entire area. Over the past 12 to 18 hours generally a quarter inch to one inch of rain has fallen across the area with over an inch in the Saint Lawrence Valley. This combined with snowmelt...Mount Mansfield lost at least eight inches of snow yesterday. Temperatures in the mountains will remain above freezing and thus expecting snowmelt to continue. These factors plus saturated soils should lead to additional rises on area waterways...likely at a faster rate than yesterday. Radar trends suggest steadier precipitation across northern New York and the northern third of Vermont is lifting north-northeast into Canada. Deeper plume of moisture across New Jersey and points south will move northward through the morning hours and a good portion of Vermont will see additional rainfall...anywhere from a quarter to nearly an inch. Again this will support the idea of a continued threat for flooding. The deeper plume of moisture does eventually shift east this afternoon and tonight and the areal coverage of precipitation should decrease noticeably from west to east. With the upper trough axis still to our west tonight and Sunday one cannot rule out the possibility of some showers...but should not be a widespread precipitation event. What might actually be the biggest issue today is the temperatures. Colder air has worked down across much of northern New York and into western Vermont on north to northeast winds. These winds will hold in the a better part of the day to help keep the colder air in place. However...can see the flow turning around late in the day and some locations will get a southerly wind developing and a surge of warmer air works back into the region. Highs should remain in the 50s across parts of the Saint Lawrence Valley...northeast New York...and far northwest Vermont with highs in the 60s elsewhere. Lingering moisture will keep low temperatures tonight in the mid 40s to mid 50s and Sunday we should see warmer temperatures over the entire area with highs in the mid 60s to lower 70s. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 404 AM EDT Saturday...Showers continue to taper off Sunday night as a cut off upper level low pushes through the Mid Atlantic and a weak coastal low pressure system starts to develop. With an upper level low to our south I suspect we'll still see some scattered showers but they will be increasingly reliant on some orographic help. By Monday afternoon the coastal low will push into the Gulf of Maine and we should see some resurgent showers push back into the North Country. Sunday night remains relatively warm with lows in the mid to upper 40s. Monday as some northerly flow develops we should see temps dropping from the weekend but we'll still warm into the low to mid 60s. Monday night lows should be a few degrees colder than Sunday with temps in the low 40s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 404 AM EDT Saturday...Unsettled weather continues as the theme for the week. We'll have an upper level cutoff low that lifts into Maine while another shortwave trough digs into the Great Lakes. This should bring additional showers through the North Country Tuesday afternoon through Wednesday. We may see a brief lull Wednesday evening before another weak impulse moves through on Thursday. There really hasn't been much run to run consistency with the models for how late next week pans out. There's no big system and so while we are currently carrying the idea that there's nearly a daily chance for scattered showers we could certainly see some areas that just stay dry through the period. Temperatures through next week start above normal drop towards near normal through the middle of the week and then will return above normal heading into next weekend. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... Through 06Z Sunday...Widespread precipitation will exist through about 12z before gradually tapering off from west to east between 12z and 18z. Ceilings and visibilities will be in the IFR to LIFR categories through 12z before ceilings slowly trend back toward the IFR and MVFR categories and visibilities trend back toward MVFR and VFR. Winds will range from northwest to northeast before becoming southeast after 16z. Speeds will generally be under 15 knots through the period with turbulence expected aloft. Outlook... Sunday: VFR. Slight chance SHRA. Sunday Night: VFR. Slight chance SHRA. Monday: Mainly VFR, with areas MVFR possible. Chance SHRA. Monday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Tuesday: MVFR. Chance SHRA. Tuesday Night: Mainly MVFR, with local IFR possible. Likely SHRA. Wednesday: Mainly IFR, with areas MVFR possible. Chance SHRA. && .HYDROLOGY... As of 410 AM EDT Saturday...A Flood Watch remains in effect until Noon on Sunday for the entire North Country. Rainfall yesterday and early this morning has ranged from one quarter to one inch...with upwards of an inch and a half of rain across the Saint Lawrence Valley. Additional rainfall amounts today will be in the quarter to one half inch range with locally higher amounts...especially across Vermont. An extended period of snowmelt has occurred in response to warmer temperatures on Friday and temperatures at the higher elevations will remain above freezing right through Sunday resulting in additional snowmelt. This snowmelt, combined with the rainfall, will produce sharper rises on rivers and streams today and maintain the threat for flooding. Mainstem rivers most at risk for flooding include the Passumpsic, the Wells, the Missisquoi, the Lamoille, the Winooski, the Ausable, and the Saranac Rivers. Additionally, Lake Champlain will continue to be near flood stage through the weekend. Those with interests in low-lying or flood prone areas should also continue to monitor the latest forecasts. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...Flood Watch through Sunday morning for VTZ001>012-016>019. NY...Flood Watch through Sunday morning for NYZ026>031-034-035-087. && SYNOPSIS...Evenson NEAR TERM...Evenson SHORT TERM...Deal LONG TERM...Deal AVIATION...Evenson HYDROLOGY...WFO BTV
Hazardous weather outlook, Apr 20, 3:36 AM EDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 336 AM EDT Sat Apr 20 2019 NYZ026>031-034-035-087-VTZ001>012-016>019-210745- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 336 AM EDT Sat Apr 20 2019 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:47 AM EDT | Areal Flood Warning | BTV | Caledonia | 33 hr |
| Apr 20, 4:52 AM EDT | River Flood Warning | BTV | Orleans | 4 days |
| Apr 20, 5:28 AM EDT | River Flood Warning | BTV | Lamoille | 22 hr |
| Apr 20, 10:06 AM EDT | Special Weather Statement | BTV | Addison, Rutland, Windsor | 54 min |
| Apr 20, 10:25 AM EDT | River Flood Warning | BTV | Lamoille | 36 hr |
| Apr 20, 11:09 AM EDT | Special Weather Statement | BTV | Addison, Orange, Rutland, Windsor | 51 min |
| Apr 20, 1:50 PM EDT | River Flood Warning | BTV | Caledonia | 21 days |
| Apr 20, 2:31 PM EDT | River Flood Warning | BTV | Chittenden | 24 hr |
Nearby
River Flood Warnings in Vermont, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.